Louisiana, 2015

Damaging Winds in Louisiana, November 17, 2015

November 17, 2015 · NWS LCH · 2 events in 2 counties and zones

A cold front accompanied with a line of thunderstorms moved across South Louisiana during the afternoon of the 17th. A pair of damage reports were received as this line of storms moved through.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A cold front accompanied with a line of thunderstorms moved across South Louisiana during the afternoon of the 17th. A pair of damage reports were received as this line of storms moved through.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Nov 17, 9:11 AM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Nov 17, 9:11 AM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
911 AM CST TUE NOV 17 2015

.UPDATE...
UPDATED FOR TOR WATCH 545 UNTIL 4 PM FOR ALL OF SOUTHEAST TEXAS
AND SOUTHWEST LOUISIANA. THE ATMOSPHERE HAS BECOME VERY UNSTABLE
THIS MORNING AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE
REGION LATE TODAY. STORMS TODAY WILL PRODUCE FREQUENT CLOUD TO
GROUND LIGHTNING...PERIODS OF VERY HEAVY RAINS AND VERY STRONG AND
GUSTY WINDS ALONG WITH ISOLATED TORNADOS.

&&

.PREV DISCUSSION... /ISSUED 534 AM CST TUE NOV 17 2015/

DISCUSSION...
FOR THE 17/12Z TAF ISSUANCE.

AVIATION...
A STORM SYSTEM WITH DEEP SURFACE LOW OVER THE TEXAS/OKLAHOMA
PANHANDLES AND TRAILING COLD FRONT INTO CENTRAL TEXAS...WILL MOVE
EASTWARD AND ACROSS THE REGION THROUGH THE TAF PERIOD. BREEZY
SOUTHERLY WINDS OUT AHEAD OF THIS SYSTEM WILL BRING IN RICH LOW
LEVEL MOISTURE WITH LOW CLOUDS (CEILINGS HOVERING AROUND IFR/MVFR)
AND STREAMER SHOWERS THROUGH THE MORNING HOURS.

AS THE FRONTAL SYSTEM APPROACHES...LIFT WILL INCREASE SHOWER AND
THUNDERSTORM ACTIVITY IN BOTH COVERAGE AND INTENSITY. EXPECT
SQUALL LINE FEATURE TO REACH KBPT AROUND 17/18Z...KLCH/KAEX AROUND
17/20Z...KLFT/KARA AROUND 17/23Z. STRONG..GUSTY...AND SHIFTING
WINDS...ALONG WITH HEAVY RAINFALL WILL ACCOMPANY THE SQUALL LINE.

SHOWERS WILL GRADUALLY END FROM WEST TO EAST DURING THE EVENING TO
OVERNIGHT HOURS. AS THE SHOWERS END...CEILINGS WILL LIFT GRADUALLY
FROM MVFR TO VFR.

RUA

PREV DISCUSSION... /ISSUED 515 AM CST TUE NOV 17 2015/

SYNOPSIS...A COLD FRONT MOVING THROUGH CENTRAL TEXAS WILL BE
PUSHING RAPIDLY THROUGH THE AREA LATE THIS AFTERNOON AND THIS
EVENING. THE DEEP AND VERTICALLY STACKED LOW AND BROAD UPPER TROF
DRIVING THIS SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS TODAY AND
TONIGHT WITH THE UPPER LEVEL TROF NOT MOVING THROUGH UNTIL
WEDNESDAY.

DISCUSSION...A VERY MOIST AND UNSTABLE AIRMASS OUT AHEAD OF THE
FRONT WILL BE PRIMED FOR SQUALL LINE DEVELOPMENT ALONG AND JUST
AHEAD OF THE FRONTAL BOUNDARY. THE INITIAL LINE OF INSTABILITY
WILL MOVE INTO SOUTHEAST TEXAS THIS MORNING. SEVERAL PULSES OF
THUNDERSTORM ACTIVITY...LIKELY IN THE FORM OF LINES...WILL MOVE
THROUGH THE THE REMAINDER OF THE AREA DURING THE AFTERNOON. THIS
SYSTEM IS EXPECTED TO SLOW SOMEWHAT TONIGHT. THERE WILL BE THE
POTENTIAL FOR BOTH HEAVY RAINFALL AND SEVERE TSTMS AND ISOLATED
TORNADOES TODAY AND TONIGHT.

SHORT TERM...WINDS WILL BE SUFFICIENTLY HIGH TO WARRANT A WIND
ADVISORY TODAY. THESE SOUTHERLY WINDS WILL ALSO PUSH TIDES UP TO
TWO FEET HIGHER THAN PREDICTED...A COASTAL FLOOD ADVISORY IS ALSO
IN EFFECT. TEMPERATURES WILL NOT BE RISING ALL THAT MUCH ABOVE
CURRENTLY UNSEASONABLY HIGH VALUES. STAYED CLOSE TO GUIDANCE TODAY.

AS THE UPPER SYSTEM PROGRESSES THROUGH TONIGHT, WINDS WILL REMAIN
SOUTHERLY AS THE APPROACHING FRONT WEAKENS AT THE SURFACE. DRIER
AIR WILL MARK ITS PASSAGE WITH A DELAY OF THE COOLER AIR UNTIL
WEDNESDAY. CHOSE TO STAY ABOVE GUIDANCE ON MINS TNITE DUE TO THE
UNCERTAINTY ON THIS FRONTAL PASSAGE.

LONG TERM...COOLER TEMPS WILL BE FELT FRIDAY NIGHT. A REINFORCING
COLD FRONT PUSHES THROUGH ON SATURDAY WITH TEMPS DOWN TO THE LOWER
40S...POSSIBLY EVEN LOWER...SUNDAY MORNING.

MARINE...WINDS WILL SOUTHERLY AND GUSTY OVER THE COASTAL WATERS
AS WELL AS THE INLAND LAKES AND BAYS TODAY. A SMALL CRAFT ADVISORY
IS IN EFFECT...EXTENDING THROUGH THIS EVENING OFF THE COAST.

HYDROLOGY...EXPECTING TWO TO THREE INCHES OF RAIN TODAY AND
TONIGHT WITH LOCALLY UP TO FIVE INCHES IN A FEW LOCATIONS. A FLOOD
WATCH IS IN EFFECT.

SWEENEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  75  58  69  48 / 100  90  10   0
LCH  77  61  72  52 / 100  90  10   0
LFT  78  64  71  51 /  90 100  20   0
BPT  75  58  72  53 / 100  60  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR
     LAZ052>055-073-074.

     FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ028-029-031>033-
     042>045-052>055-074.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ027-030-041-073.

TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR TXZ215.

     FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ180-201-215-216-
     259>262.

GM...SMALL CRAFT ADVISORY UNTIL 11 PM CST THIS EVENING FOR GMZ450-452-
     455-470-472-475.

     SMALL CRAFT ADVISORY UNTIL 5 PM CST THIS AFTERNOON FOR GMZ430-
     432-435.

&&

PUBLIC...19
Hazardous weather outlook, Nov 17, 5:41 AM CST, 9 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 AM CST TUE NOV 17 2015

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-181145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
541 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS IN THE FORM OF LINES WILL BE MOVING
THROUGH THE AREA TODAY AND TONIGHT IN ADVANCE OF A COLD FRONT. A
FEW TORNADOES WILL ALSO BE POSSIBLE. THE STORM PREDICTION CENTER
INCLUDES CENTRAL LOUISIANA WITHIN AN AREA FOR AN ENHANCED RISK FOR
SEVERE TSTMS. THE REMAINDER OF THE AREA IS WITHIN A SLIGHT RISK
FOR SEVERE TSTMS...LINGERING INTO THE NIGHT.

A WIND ADVISORY AND A COASTAL FLOOD ADVISORY IS ALSO IN EFFECT.

A FLOOD WATCH HAS BEEN ISSUED AND IS IN EFFECT FROM THIS MORNING
THROUGH LATE TONIGHT. EXPECTING TWO TO THREE INCHES OF RAIN
THROUGH TONIGHT. A FEW LOCATIONS COULD SEE UP TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

COOLER THAN NORMAL OVERNIGHT TEMPS WEDNESDAY NIGHT A REINFORCING
COLD FRONT ON SATURDAY WILL BRING COOLER TEMPS SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TODAY AND TONIGHT.

GMZ450-452-455-470-472-475-181145-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
541 AM CST TUE NOV 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHERLY WINDS WILL CONTINUE TODAY...BECOMING WESTERLY
THIS EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT. ALSO TIDES WILL
RUN UP TO TWO FEET ABOVE PREDICTED LEVELS. A COASTAL FLOOD
ADVISORY IS IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE NORTHEAST WINDS WILL PREVAIL THURSDAY WITH WINDS BECOMING
EASTERLY ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED TODAY AND TONIGHT.

SWEENEY

In the hours before

Special weather statement, Nov 17, 11:15 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1115 AM CST TUE NOV 17 2015

LAZ041-073-171800-
WEST CAMERON LA-CALCASIEU LA-
1115 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CAMERON AND WESTERN
CALCASIEU PARISHES UNTIL NOON CST...

AT 1115 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LUNITA TO NEAR SABINE
NATIONAL WILDLIFE...AND MOVING NORTH AT 50 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
VINTON...STARKS...SABINE NATIONAL WILDLIFE...EDGERLY...LUNITA AND
HACKBERRY.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3038 9367 3040 9347 2988 9336 2988 9341
      2986 9344 2985 9343 2980 9361
TIME...MOT...LOC 1715Z 197DEG 52KT 3031 9354 2998 9357
Special weather statement, Nov 17, 11:48 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1148 AM CST TUE NOV 17 2015

LAZ027-030-TXZ260-171815-
BEAUREGARD LA-VERNON LA-NORTHERN NEWTON TX-
1148 AM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON...WESTERN
BEAUREGARD PARISHES IN SOUTHWESTERN LOUISIANA AND EAST CENTRAL NEWTON
COUNTIES UNTIL 1215 PM CST...

AT 1148 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FIELDS...MOVING NORTH AT 55 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MERRYVILLE...DE RIDDER...FIELDS...SINGER...DERIDDER...JUNCTION AND
BIVENS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3086 9348 3088 9343 3088 9327 3050 9347
      3051 9368 3072 9362 3072 9361 3076 9361
      3078 9358 3080 9358 3080 9356 3082 9356
      3083 9355 3084 9357 3087 9356 3088 9354
TIME...MOT...LOC 1748Z 197DEG 51KT 3057 9355
Special weather statement, Nov 17, 12:05 PM CST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 PM CST TUE NOV 17 2015

LAZ030-171830-
BEAUREGARD LA-
1205 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES UNTIL 1230 PM CST...

AT 1205 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ORETTA...OR NEAR FIELDS...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SINGER...FIELDS...DEQUINCY AND ORETTA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA.

LAT...LON 3069 9317 3049 9339 3049 9349 3045 9349
      3052 9361 3084 9343
TIME...MOT...LOC 1805Z 213DEG 22KT 3053 9348
Special weather statement, Nov 17, 12:26 PM CST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1226 PM CST TUE NOV 17 2015

TXZ259-260-171900-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
1226 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JASPER AND NORTHERN
NEWTON COUNTIES UNTIL 100 PM CST...

AT 1226 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HEMPHILL TO NEAR
FARRSVILLE TO SPURGER...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JASPER...NEWTON...BON WEIR...BURKEVILLE...BROWNDELL...ROGANVILLE...
HARRISBURG...MAGNOLIA SPRINGS...STRINGTOWN...MAYFLOWER...
FARRSVILLE...JAMESTOWN...HOLLY SPRINGS...WIERGATE AND BLEAKWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHEASTERN
TEXAS.

LAT...LON 3114 9360 3093 9357 3063 9369 3074 9406
      3114 9401 3116 9391 3117 9363
TIME...MOT...LOC 1826Z 203DEG 39KT 3130 9382 3100 9384 3070 9415
Special weather statement, Nov 17, 1:10 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
110 PM CST TUE NOV 17 2015

LAZ027-030-041-TXZ180-201-215-216-259>262-171945-
BEAUREGARD LA-VERNON LA-CALCASIEU LA-NORTHERN JASPER TX-JEFFERSON TX-
TYLER TX-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-ORANGE TX-
NORTHERN NEWTON TX-HARDIN TX-
110 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VERNON...WESTERN
BEAUREGARD AND WEST CENTRAL CALCASIEU PARISHES...SOUTHEASTERN
TYLER...NORTHERN ORANGE...NORTHERN JEFFERSON...NORTHEASTERN HARDIN...
SOUTHEASTERN JASPER AND NEWTON COUNTIES UNTIL 145 PM CST...

AT 109 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TOLEDO BEND DAM TO
NEAR LUMBERTON...AND THE ENTIRE LINE IS MOVING SOUTHEAST AT 20
MPH...WHILE THE INDIVIDUAL STORM ARE MOVING NORTHEAST AT 45.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LUMBERTON...VIDOR...LEESVILLE...SILSBEE...NEWTON...
KIRBYVILLE...ROSEPINE...MERRYVILLE...DEWEYVILLE...BON WEIR...BUNA...
BURKEVILLE...FORT POLK...FIELDS...EVADALE...CALL...TOLEDO BEND DAM...
MAURICEVILLE AND DERIDDER.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3106 9319 3005 9386 3026 9434 3118 9361
      3117 9358 3119 9355 3122 9355 3123 9354
      3124 9356 3124 9354 3126 9354
TIME...MOT...LOC 1909Z 314DEG 19KT 3116 9354 3028 9425
Special weather statement, Nov 17, 1:49 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
149 PM CST TUE NOV 17 2015

LAZ027-028-030-031-041-042-073-TXZ201-215-216-259>262-172015-
RAPIDES LA-ALLEN LA-BEAUREGARD LA-WEST CAMERON LA-JEFFERSON DAVIS LA-
VERNON LA-CALCASIEU LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
NORTHERN NEWTON TX-NORTHERN JASPER TX-JEFFERSON TX-ORANGE TX-
HARDIN TX-
149 PM CST TUE NOV 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CAMERON...VERNON...
WESTERN ALLEN...BEAUREGARD...WESTERN JEFFERSON DAVIS...SOUTHWESTERN
RAPIDES AND CALCASIEU PARISHES...ORANGE...NORTH CENTRAL JEFFERSON...
EASTERN HARDIN...SOUTHEASTERN JASPER AND SOUTHEASTERN NEWTON COUNTIES
UNTIL 215 PM CST...

AT 148 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR KURTHWOOD TO NEAR
BEAUMONT...AND THE LINE WAS MOVING SOUTHEAST AT 30 MPH WHILE THE
INDIVDUAL STORMS ARE MOVING NORTHEAST AT 50 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BEAUMONT...LAKE CHARLES...PORT ARTHUR...SULPHUR...ORANGE...VIDOR...
BRIDGE CITY...LEESVILLE...WESTLAKE...WEST ORANGE...VINTON...
ROSEPINE...MERRYVILLE...ANACOCO...REEVES...DEWEYVILLE...BON WEIR...
DRY CREEK...RAGLEY AND FORT POLK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN
LOUISIANA AND SOUTHEASTERN TEXAS.

LAT...LON 3121 9261 3005 9331 3001 9427 3137 9333
      3137 9318
TIME...MOT...LOC 1948Z 292DEG 25KT 3132 9326 3007 9418

The radar

The Lake Charles radar (KLCH), 42 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Calcasieu

When
November 17, 2:55 PM CST
Where
Calcasieu County, 0.6 mi W of De Quincy
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
30.450, -93.440

The Calcasieu Parish Sheriffs Department reported a tree down across railroad tracks in DeQuincy.

Thunderstorm Wind, Evangeline

When
November 17, 5:49 PM CST
Where
Evangeline County, 2.97 mi E of Vidrine
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
30.680, -92.350

The Evangeline Parish OEP reported several roofs of out buildings damaged along with windows blown out and small trees down from a passing storm northeast of Mamou.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2015Every state in 2015This day in weather historyWarnings in Louisiana, November 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608215, 608216.